6-day Prednisone course of 81 mg during laser Fraxel treatment series, is it a problem?

third Fraxel done 9 days ago. leg condition could benefit from a short Prednisone course or NSAID. The schedule is 6 days: 24, 20, ..., 4 mg for a total of 81mg. fraxel scheduled again in 4 weeks so if I take the course I will get Fraxel 3 weeks after I am done. How long does it take to heal after a treatment? Am I still healing? will the Prednisone course interfere with healing? And how long will Prednisone remain in my body? will it interfere with the upcoming laser recovery? Thanks.

Doctor Answers 3

Fraxel and Prednisone

Fraxel is the gold standard for treating acne scars and fine lines.  Prednisone should have no effect n your recovery or results.  There are times when we prescribe Prednisone to minimize the swelling when treating acne scars.  Best, Dr. Green

Prednisone and Fraxel Treatments

I have no found prednisone in a taper to effect the results of fraxel.  If you are swollen or want to decrease inflammation post fraxel, also add a diuretic and arnika forte.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 167 reviews

Predisone and Fraxel Laser

As you may know, there are 3 different types of Fraxel laser products (Repair, Restore and Thulium). The recovery is quite different for each laser. A Repair may take a week to recover from, while a light Restore treatment may be back to normal within 48 hours. All that said, the short course of prednisone should not have any effect on a laser treatment to be performed 3 weeks later. If you have any questions about your recovery speak with the provider who performed your procedure. Be well, Dr. M

Jared Mallalieu, DO
Annapolis General Surgeon
5.0 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.